MAUDE Adverse Event Report: INTEGRA - PRINCETON DURAGEN 4X5 1 PACK CE; N/A

INTEGRA - PRINCETON DURAGEN 4X5 1 PACK CE; N/A
Catalog Number ID4501I
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that duragen (id4501i) was implanted to a patient with tethered sacral cord syndrome.It was used to prevent adhesion of nerve and connective tissues from dura mater.Postoperatively, there was suspicion of infection and signs of infection all over the patient¿s body.There is no plan to explant the product.Conservative treatment was given to the patient.
 
Additional Manufacturer Narrative
The duragen 4x5 1 pack ce (id4501i) was not returned and lot number information has not been provided; therefore, a physical evaluation of the product could not be performed, and device history record (dhr) could not be reviewed.Based on the available information a medical assessment was provided which concludes the following: ¿based on the information provided and reviewed to date, there is insufficient information to suggest a causal relationship of the infection to the duragen.As per complaint, the product was implanted to a 60-year-old female patient with tethered sacral cord syndrome on (b)(6) 2025.The duragen was used to prevent adhesion of nerve and connective tissues from the dura mater.There was no issue during the implantation.Then, sometime between the end of april 2025 to the beginning of may 2025, signs of suspicion of infection were seen all over the patient¿s body.Conservative treatment was given to the patient.There was no plan to explant the duragen.Patient outcome was pending follow up.The reported complaint lacks complete patient and event information, including other relevant medical history, detailed information surrounding the event, laboratory test or imaging evaluation with results, surgical technique and post-operative care.Despite the signs of infection, which were not further explained, it was reported that there was no plan to explant the duragen product.Conservative treatment was instead given to the patient and the customer also did not provide any details as to what those treatments were.As previously stated, duragen in this complaint was reported to have been used for a patient with tethered sacral cord syndrome, which the spinal cord abnormally attached to the spinal canal.Duragen was used to prevent adhesion of nerve and connective tissues from the dura mater.The following considerations should be taken into account, as noted in the product¿s instructions for use (ifu): ¿ complications can occur with any neurosurgical procedure, including infection.¿ duragen is not designed, sold or intended for use expect as described in the indications for use and is contraindicated in the following situations: o for patients with a known history of hypersensitivity to bovine derived materials.O for repair of spinal neural tube defects; anterior spinal surgery with dural resection (e.G., transoral surgery).O should be used with caution in infected regions.¿ based on the available information and the medical assessment provided there is insufficient information to suggest a causal relationship of the infection to the duragen.Therefore, the complaint is considered unconfirmed.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
DURAGEN 4X5 1 PACK CE
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA - PRINCETON
1100 campus road
1100 campus road
princeton NJ 08540
Manufacturer (Section G)
INTEGRA - PRINCETON
1100 campus road
none
princeton NJ 08540
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22061110
Report Number1121308-2025-00020
Device Sequence Number20743029
Product Code GXQ
UDI-Device Identifier10381780023616
UDI-Public10381780023616
Combination Product (Y/N)N
PMA/510(K) Number
K982180
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberID4501I
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2025
Supplement Date Received by Manufacturer07/03/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexFemale